Louisiana, 2025

Flash Flood and Damaging Winds in Louisiana, May 26 to 28, 2025

May 26 to 28, 2025 · NWS LCH · 14 events in 7 counties and zones

A cold front moved into the region and stalled for multiple days while weak upper level disturbances triggered a few thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$507,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold front moved into the region and stalled for multiple days while weak upper level disturbances triggered a few thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 26, 5:43 AM CST, 4 hours 23 minutes earlier. Its key messages:

  • Unsettled weather starting today is expected to persist for the duration of the work week.
  • There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
  • There is a Marginal to Slight Risk for Severe Weather Monday, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats, tornadoes cannot be ruled out.
Area forecast discussion, May 26, 5:43 AM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
643 AM CDT Mon May 26 2025

...New AVIATION...

.KEY MESSAGES...

- Unsettled weather starting today is expected to persist for the
  duration of the work week.

- There is a Marginal to Slight Risk for Excessive Rainfall
  Monday, Tuesday, Wednesday, Thursday, and Friday.

- There is a Marginal to Slight Risk for Severe Weather Monday,
  Tuesday, and Wednesday. Damaging wind gusts and hail are the
  primary threats, tornadoes cannot be ruled out.

&&

.SHORT TERM...
(Today through Wednesday night)

An unsettled weather pattern has developed across the region and
is expected to persist through the week. A persistent southerly
flow continues to advect deep moisture into the area, which, in
combination with a series of embedded shortwave disturbances, and
a frontal boundary, will support daily scattered to numerous
convection.

Currently, scattered showers and thunderstorms are developing
across central Louisiana, primarily in response to a weak boundary
oriented from northern to central portions of the state.
Additionally, a quasistationary front extending from western
Texas across the southeastern CONUS will serve as a focus for
stronger and potentially severe convection.

Over the next 3 days, this frontal boundary will meander about
the area before beginning a gradual southward progression into the
midweek period. Given the PWAT values exceeding the 90th
percentile, locally heavy rainfall will be possible. This may
result in ponding of water and flash flooding, particularly in
low-lying or poorly drained areas.

Furthermore, there is an ongoing threat for severe weather. The
region is currently under a Marginal to Slight Risk (per WPC/SPC
guidance) for both excessive rainfall and severe weather through
the short term, with damaging winds and hail being the primary
hazards however tornadoes cannot be ruled out.

&&

.LONG TERM...
(Thursday through Sunday)

At the start of the extended period, the aforementioned frontal
boundary will stretch from the Texas coast eastward across the
southeastern CONUS. It is expected to slowly drift southward through
midweek, eventually becoming stationary again along the Gulf Coast
by Friday and persisting into the weekend.

Scattered to numerous showers and thunderstorms will remain likely
throughout the period, continuing the unsettled pattern established
in the short term. The primary concern continues to be rain, as
antecedent rainfall will reduce the capacity of soils to absorb
additional precipitation. The latest ERO from WPC highlights a Day 4
risk over much of the forecast area, with a Day 5 risk focused on
the coastal parishes. This will need to be closely monitored in
future updates.

At this time, there is no categorical severe weather threat outlined
for the extended period. However, forecast soundings continue to
indicate the potential for isolated damaging wind gusts, so this too
warrants continued monitoring.

Model guidance becomes increasingly divergent late in the period
with respect to the evolution and progression of the upper trough.
Should the trough push more eastward, some clearing could occur late
in the weekend. However, with the surface front likely lingering
near the coast, isolated PoPs will remain in the forecast.

Temperatures will largely be modulated by rain and cloud cover.
Highs are expected to remain in the mid to upper 80s, with overnight
lows ranging from the mid 60s to lower 70s.

&&

.AVIATION...
(12Z TAFS)
Issued at 637 AM CDT Mon May 26 2025

Quiet conditions ongoing after a few storms moved through the area
earlier in the morning. This lull in activity will transition as a
line of showers and storms over parts of E TX and N LA move south
into the CWA later in the day. We could also see some diurnally
driven convection this afternoon and evening. Another round of
strong storms will move through the area late tonight and into
tomorrow morning.

&&

.MARINE...
Issued at 335 AM CDT Mon May 26 2025

Onshore winds and seas will begin a modest increase over into
the overnight hours. Widely isolated showers and storms to be
expected over the Memorial holiday with unsettled weather to
follow from Tuesday on. Worth noting guidance trends heavier
precipitation toward the immediate coast and inland locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  70  87  69 /  50  40  80  30
LCH  88  75  87  73 /  20  40  50  30
LFT  88  75  88  74 /  30  30  50  30
BPT  89  75  88  74 /  20  40  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...87
LONG TERM....87
AVIATION...87

In the hours before

Special weather statement, May 26, 4:15 AM CST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 AM CDT Mon May 26 2025

LAZ028-029-261045-
Avoyelles LA-Rapides LA-
515 AM CDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 13 miles north of Effie, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Deville, Esler Regional Airport, Kolin, Libuse, Holloway, and
Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3147 9216 3146 9217 3145 9216 3141 9215
      3138 9212 3136 9208 3135 9207 3134 9209
      3133 9208 3134 9203 3132 9200 3130 9200
      3129 9201 3130 9201 3128 9202 3123 9232
      3144 9238 3145 9234 3148 9221
TIME...MOT...LOC 1015Z 256DEG 26KT 3141 9215

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 8:02 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
902 AM CDT Mon May 26 2025

LAZ027-TXZ180-259-260-261430-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
902 AM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN VERNON PARISH...
TYLER...NORTHERN NEWTON AND NORTHERN JASPER COUNTIES THROUGH 930 AM
CDT...

At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Converse to near Macune to near
Corrigan. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Warren, Town Bluff, Burkeville, Hornbeck, Browndell,
Farrsville, Mayflower, Spurger, Jamestown, Roganville, Harrisburg,
Ivanhoe, and Sam Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3106 9456 3103 9447 3116 9391 3117 9358
      3119 9355 3128 9353 3128 9344 3136 9339
      3136 9330 3080 9387 3053 9455 3101 9465
TIME...MOT...LOC 1402Z 336DEG 22KT 3173 9385 3145 9418 3096 9483

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, May 26, 8:37 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
937 AM CDT Mon May 26 2025

LAZ027-TXZ180-259-260-261500-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
937 AM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN VERNON PARISH...
TYLER...NORTHWESTERN NEWTON AND NORTHERN JASPER COUNTIES THROUGH 1000
AM CDT...

At 937 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Milam to near Ebenezer to 6
miles east of Seven Oaks. Movement was south at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Town Bluff, Hornbeck, Browndell, Farrsville, Mayflower,
Jamestown, Harrisburg, Ivanhoe, Sam Rayburn Dam, Wiergate, and
Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3097 9464 3104 9449 3111 9406 3116 9391
      3117 9358 3119 9355 3128 9353 3128 9344
      3136 9339 3137 9328 3136 9328 3083 9390
      3057 9456
TIME...MOT...LOC 1437Z 002DEG 25KT 3143 9370 3110 9417 3081 9475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, May 26, 9:13 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1013 AM CDT Mon May 26 2025

LAZ027-028-030-TXZ259-260-261545-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
Northern Jasper TX-
1013 AM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTH CENTRAL
BEAUREGARD...VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHERN
NEWTON COUNTIES THROUGH 1045 AM CDT...

At 1013 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Natchitoches to near Anacoco to near
Mayflower. Movement was south at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, De Ridder, Leesville, Rosepine, Boyce,
Anacoco, Toledo Bend Dam, Hineston, Lena, Fort Johnson, Burkeville,
Alexandria International Airport, Slagle, Ball, New Llano, Colfax,
Hornbeck, Browndell, and Tioga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3150 9268 3145 9271 3139 9266 3147 9218
      3107 9248 3079 9360 3114 9398 3117 9358
      3128 9353 3128 9344 3134 9340 3137 9331
      3135 9295 3152 9272
TIME...MOT...LOC 1513Z 348DEG 54KT 3170 9306 3128 9331 3105 9374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, May 26, 9:50 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1050 AM CDT Mon May 26 2025

LAZ027-028-030-031-TXZ260-261645-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
1050 AM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTHERN BEAUREGARD...
VERNON...NORTH CENTRAL ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND
EAST CENTRAL NEWTON COUNTIES THROUGH 1145 AM CDT...

At 1049 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flatwoods to near Fort Johnson to near
Merryville. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Alexandria, Pineville, De Ridder, Rosepine, Merryville, Boyce,
Elizabeth, Alexandria International Airport, Sugartown, Slagle,
Hineston, Lena, Fort Johnson, Pitkin, Grant, Ball, New Llano, Colfax,
Tioga, and Timber Trails.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3140 9267 3139 9266 3148 9221 3147 9216
      3140 9214 3133 9218 3132 9223 3125 9223
      3119 9227 3066 9313 3075 9370 3135 9298
      3137 9292 3139 9291 3151 9273 3152 9272
TIME...MOT...LOC 1549Z 263DEG 30KT 3136 9286 3104 9314 3076 9357

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

14

The radar

The Ft Polk radar (KPOE), 20 km away, was scanning. The volume nearest the first event began at 16:05 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
May 26, 10:06 AM CST
Where
Rapides County, 2.36 mi E of Sieper
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.220, -92.780

A tree was blown onto Highway 465 at Irving Long Road.

Thunderstorm Wind, Rapides

When
May 26, 10:09 AM CST to 10:20 AM CST
Where
Rapides County, 1.5 mi SSW of Barrett to 0.22 mi NNE of Wardville
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
31.360, -92.530

A thunderstorm produced winds of up to 90 mph likely from the descending rear inflow jet. The damage path extended from near the Rapides Sheriff's Office through northern Pineville, and into rural areas of northeast Rapides Parish. Damage consisted of large trees falling into several homes, outbuildings ripped apart, and power poles pushed down.

Thunderstorm Wind, Rapides

When
May 26, 10:20 AM CST
Where
Rapides County, 1.18 mi W of Anandale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
31.270, -92.470

Trees were blown into powerlines.

Thunderstorm Wind, Calcasieu

When
May 27, 2:07 AM CST
Where
Calcasieu County, (Lch)lk Charles Muni
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
30.130, -93.220

The Lake Charles Regional Airport (KLCH) recorded 53 knots.

Thunderstorm Wind, Cameron

When
May 27, 2:08 AM CST
Where
Cameron County, 4.25 mi E of Cameron
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
29.790, -93.260

A gustnado damaged 4 RVs and destroyed 3 in Cameron. A nearby power pole was also broken. The estimated maximum wind speed was 80 mph.

Thunderstorm Wind, Calcasieu

When
May 27, 2:20 AM CST
Where
Calcasieu County, 0.69 mi S of Hollywood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
30.220, -93.330

Multiple trees and powerlines were downed in Sulphur.

Thunderstorm Wind, Jefferson Davis

When
May 27, 2:45 AM CST
Where
Jefferson Davis County, 1.83 mi SW of Pine Is
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
30.330, -92.790

A tree was downed across Freeland Road.

Thunderstorm Wind, Calcasieu

When
May 27, 2:53 AM CST
Where
Calcasieu County, (Lch)lk Charles Muni
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
30.130, -93.220

The Lake Charles Regional Airport (KLCH) recorded 53 knots.

Thunderstorm Wind, Cameron

When
May 27, 2:59 AM CST
Where
Cameron County, 12.29 mi NW of Grand Lake Lake
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
30.000, -92.890

The mesonet station LACL1 recorded 53 knots.

Thunderstorm Wind, Vernon

When
May 27, 3:16 AM CST
Where
Vernon County, 0.91 mi SE of New Llano
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.110, -93.270

Multiple trees were downed south of New Llano near Highway 171.

Thunderstorm Wind, Rapides

When
May 27, 3:37 AM CST
Where
Rapides County, 0.69 mi N of Ruby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
31.190, -92.250

A tree was blown down onto a road near Ruby.

Thunderstorm Wind, Evangeline

When
May 27, 3:40 AM CST
Where
Evangeline County, 0.69 mi S of Pine Prairie
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.770, -92.420

A tree was downed south of Pine Prairie.

Thunderstorm Wind, St. Landry

When
May 27, 3:58 AM CST
Where
St. Landry County, 2.25 mi SE of Lebeau
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.710, -91.940

A tree was downed onto a nursing home.

Flash Flood, Calcasieu

When
May 28, 2:00 PM CST to 3:00 PM CST
Where
Calcasieu County, 3.21 mi N of (Lch)lk Charles Muni to 3.7 mi N of (Lch)lk Charles Muni
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.177, -93.219

Minor flooding occurred in south Lake Charles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266371, 1266382, 1266370, 1266376, 1266379, 1266383, 1266384, 1266373, 1266372, 1266377, 1266380, 1266385, 1266374, 1266386.